Alert archive / Maryland / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 24, 2011, 4:08 PM EDT for 5 counties in Maryland; Kent County, New Castle County, Delaware. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2011, 4:08 PM EDT (20:08 UTC)
- Expired
- Apr 24, 2011, 5:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, New Castle County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 57 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
539
WWUS81 KPHI 242008
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EDT SUN APR 24 2011
DEZ001-002-MDZ008-012-015-019-020-242100-
CAROLINE MD-CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
TALBOT MD-
408 PM EDT SUN APR 24 2011
...A THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL MAY AFFECT
PARTS OF NORTHEASTERN MARYLAND AND NORTHERN AND CENTRAL DELAWARE
BETWEEN 515 PM AND 615 PM...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM TO THE NORTHWEST OF WASHINGTON DC. IT WAS MOVING
EAST AT 45 MPH. AT THAT SPEED...THE STORM WILL MOVE ACROSS PARTS OF
NORTHEASTERN MARYLAND AND NORTHERN AND CENTRAL DELAWARE BETWEEN 515
PM AND 615 PM.
THE THUNDERSTORM WAS PRODUCING STRONG WIND GUSTS...FREQUENT CLOUD
TO GROUND LIGHTNING AND HEAVY RAIN.
IF THE STORM MAINTAINS ITS INTENSITY AS IT NEARS CHESAPEAKE BAY...A
SEVERE THUNDERSTORM WARNING WILL BE ISSUED FOR PARTS OF NORTHEASTERN
MARYLAND AND NORTHERN AND CENTRAL DELAWARE.
LAT...LON 3874 7624 3876 7623 3866 7634 3884 7625
3881 7621 3883 7620 3885 7638 3904 7631
3904 7629 3900 7617 3918 7627 3949 7598
3972 7623 3981 7544 3947 7559 3895 7531
3883 7572 3865 7571 3857 7605
$$
IOVINOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 24, 4:03 PM EDT, 5 minutes earlier.
Area forecast discussion, Apr 24, 4:03 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 403 PM EDT SUN APR 24 2011 .SYNOPSIS... A COLD FRONT WILL SLOWLY MOVE INTO OUR REGION AND THEN STALL IN THE VICINITY TONIGHT. A SHORTWAVE WILL MOVE ALONG THE FRONT FROM THE WEST THIS EVENING. THE STALLED FRONT THEN REVERSES AND MOVES BACK NORTH AS A WARM FRONT ON MONDAY. A COLD FRONT IS THEN FORECAST TO MOVE THROUGH THE AREA LATE WEDNESDAY NIGHT INTO THURSDAY. HIGH PRESSURE THEN RETURNS FOR THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A COLD FRONT IS CURRENTLY JUST NORTH OF OUR AREA THIS AFTERNOON AND WILL SLOWLY MOVE SOUTHWARD THROUGH THIS EVENING. THE FRONT THEN STALLS ACROSS OR IN THE VICINITY OF OUR REGION AND HANGS AROUND UNTIL MONDAY AFTERNOON. THERE ARE SOME SHOWERS MOVING ACROSS THE NORTHERN ZONES, IN ASSOCIATION WITH THE FRONT, AND ANOTHER AREA OF SHOWERS AN THUNDERSTORMS DEVELOPING OFF TO OUR SOUTHWEST, IN ASSOCIATION WITH A SHORTWAVE APPROACHING FROM THE WEST. A SEVERE THUNDERSTORM WATCH HAS BEEN RAISED FOR MOST OF THE CWA AND IS IN EFFECT UNTIL 9PM. THUNDERSTORMS GREATEST THREAT AT THIS TIME LOOKS TO BE DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL. PLEASE KEEP UP WITH THE LATEST UPDATES ON THE WEBSITE AS STORMS MOVE TOWARD THE AREA. ALSO, A SEABREEZE AND A BAY BREEZE HAVE DEVELOPED TODAY, WHICH WOULD HELP TO LIMIT THUNDERSTORM ACTIVITY ALONG THE COASTAL STRIP OF NEW JERSEY AND DELAWARE. HOWEVER, SHOULD A STRONG ENOUGH STORM FORM, IT MAY STILL AFFECT THE COASTAL AREAS. THE WAVE MOVES OFF TO THE EAST TONIGHT AND THE THREAT FOR SEVERE WEATHER WILL DIMINISH GREATLY AS WE START TO LOSE DAYTIME HEATING TONIGHT. OVERNIGHT, SHOWERS WILL DECREASE FROM SOUTH TO NORTH. TEMPERATURES TONIGHT WILL BE ONT HE WARMER SIDE RANGING FROM THE MID 50S TO THE MID 60S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... THE STALLED FRONT STARTS TO PUSH NORTHWARD DURING THE DAY ON MONDAY AS A WARM FRONT. IT LOOKS LIKE IT WILL TAKE MOST OF THE DAY FOR THE FRONT TO GET A MOVING BUT IT SHOULD CLEAR MOST THE REGION BY MONDAY NIGHT AND THE ENTIRE REGION BY LATE MONDAY NIGHT OR EARLY TUESDAY. THE COLD FRONT BEGINS TO LIFT BACK NORTH AS A WARM FRONT ON MONDAY. INSTABILITY EXISTS AGAIN ON MONDAY AS WE ONCE AGAIN MOVE INTO THE WARM SECTOR AND SEE AN INCREASE IN MOISTURE FROM THE SOUTHWEST. GREATEST CHANCE FOR THUNDERSTORMS WILL LIKELY BE FOCUSED IN THE AFTERNOON TO EVENING TIMEFRAME AND MORE LIKELY TO OCCUR ACROSS THE NORTHERN ZONES, WHICH WILL BE CLOSER TO FRONTAL BOUNDARY. TUESDAY LOOKS TO BE THE NICE DAY OF THE COMING WEEK. TEMPERATURES SHOULD BE ABLE TO WARM INTO THE UPPER 70S TO LOWER 80S WITH ONLY A SMALL CHANCE OF SOME THUNDERSTORM OR SHOWER ACTIVITY ACROSS THE NORTH, AGAIN INT HE VICINITY OF THE NOW STALLED WARM FRONT TO OUR NORTH. A COLD FRONT WILL BE WELL OFF TO THE WEST ON TUESDAY AND DOES NOT LOOK LIKE IT WILL GET HERE UNTIL WEDNESDAY EVENING. HOWEVER, THE BULK OF WEDNESDAY ALSO LOOKS NICE AHEAD OF THE FRONT. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A WARM AND SHOWERY PERIOD WILL BEGIN THE EXTENDED PERIOD AS STRONG HIGH PRESSURE WILL BE IN THE NORTH ATLANTIC WHILE A TROUGH WILL BE SITUATED OVER THE MISSISSIPPI VALLEY. THESE FEATURES WILL GUIDE WARM AND MOIST AIR ACROSS THE AREA. A LOW PRESSURE SYSTEM WILL BE TRACKING ACROSS THE GREAT LAKES AND INTO SOUTHEAST CANADA FROM WEDNESDAY NIGHT INTO EARLY FRIDAY. THE FEATURE LOOKS ABOUT 6-8 HOURS SLOWER THAN YESTERDAY. A COLD FRONT WILL CROSS THE REGION WITH TSTMS ON THURSDAY AFTERNOON OR EVENING. POPS WERE RAISED SLIGHTLY AND ARE IN THE LOW LIKELY RANGE FOR THE SYSTEM. POPS BEFORE THIS (WED NGT) AND AFTER FRONTAL PASSAGE (THU NIGHT) REMAIN IN THE CHC RANGE ATTM. HIGH TEMPERATURES WILL BE ABOVE NORMAL THU WITH MOSTLY LOW 70S OVER THE AREA. LOWS WED NIGHT WILL BE VERY MILD WITH LOW TO MID 60S. TEMPERATURES WILL RETURN BACK TO NEAR NORMAL FRI AND SAT AFTER THE COLD FRONT PASSES THE REGION. HIGH PRESSURE FROM THE MID WEST AND TENN VALLEY WILL EVENTUALLY RIDGE ACROSS THE AREA...SO A MOSTLY DRY PERIOD IS EXPECTED. AN UPPER TROUGH WILL CROSS THE REGION...SO A FEW AFTERNOON SHOWERS WILL NOT BE OUT OF THE QUESTION FRI...THE POS LOOK TOO LOW TO INCLUDE IN THE PRESENT FCST. HIGHS FRI WILL MOSTLY BE IN THE MID TO UPPER 60S WITH TEMPERATURES A FEW DEGREES HIGHER ON SAT. LOWS MOSTLY IN THE 40S WITH SOME LOW 50S ACROSS THE METRO AREAS. THE HPC GUIDANCE IS INDICATING A WARM FRONT ACROSS THE AREA SUN MORNING. THE HIGH WILL HAVE PASSED OFF THE COAST BY THEN AND WE WILL BE IN A WARM ADVECTION PATTERN. YESTERDAYS HPC GUIDANCE DIDN'T HAVE THIS FEATURE AND THE 00Z ECMWF IS STILL MOSTLY HOLDING ANY SIGNIFICANT QPF TO THE WEST FOR NEXT SUN. FOR NOW I WILL JUST INDICATE A SLGT CHC FOR NEXT SUN. TEMPERATURES WILL BE A LITTLE ABOVE NORMAL NEXT SUN. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS CONTINUE THIS AFTERNOON AS THE FRONTAL BOUNDARY SLIPS EVER SO SLOWLY SOUTH. A FEW SHOWERS HAVE MOVED INTO OUR EXTREME NORTHWEST AREAS ACCOMPANIED BY SC CIGS. ELSEWHERE NOTHING MORE THAN SOME MID AND HIGH CLOUDS. THE FRONT WILL DROP INTO OUR AREA LATE THIS AFTERNOON INTO THE NIGHTTIME HOURS ACCOMPANIED BY SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS. MUCH OF OUR AREA REMAINS UNDER A SLIGHT RISK FOR SEVERE WEATHER LATER THIS AFTERNOON AND EVENING. SPS IS WATCHING AN AREA OF THUNDERSTORMS CURRENTLY MOVING EAST NORTHEAST FROM WEST VIRGINIA. IF THIS AREA CAN MAINTAIN ITSELF, IT WILL MOVE INTO OUR REGION DURING THE EVENING HOURS. IT IS EXPECTED TO WEAKEN AS IT MOVES ACROSS OUR AREA BUT SHOWER ACTIVITY ASSOCIATED WITH THE FRONTAL ZONE COULD CONTINUE UNTIL SHORTLY AFTER MIDNIGHT. WHAT THIS BOILS DOWN TO IS VFR CONDITIONS, BRIEFLY LOWERING IN SHOWERS AND THUNDERSTORMS. S TO SW WINDS 5 TO 10 MPH WILL BECOME LIGHT AD VARIABLE OVERNIGHT AS WE GET INTO THE FRONTAL ZONE. LATER TONIGHT WE COULD SEE SOME ST AND FOG WITH CONDITIONS LOWERING TO MVFR AND POSSIBLY IFR. CONDITIONS WILL IMPROVE SLOWLY MONDAY MORNING, RISING TO VFR BY MIDDAY. WINDS WILL BECOME E TO SE 5 TO 10 MPH WITH THE FRONT SITTING JUST TO OUR SOUTH. OUTLOOK... THE FRONT WILL BEGIN MOVING BACK NORTH AS A WARM FRONT MONDAY NIGHT. A FEW SHOWERS OR THUNDERSTORMS ARE POSSIBLE LATE MONDAY INTO EARLY MONDAY NIGHT. COULD ALSO BE SOME LIGHT FOG LATE MONDAY NIGHT WITH SOME LOWER CONDITIONS. VFR CONDITIONS WILL RETURN TUESDAY INTO WEDNESDAY WHILE WE ARE IN THE WARM SECTOR. A STRONG COLD FRONT IS THEN FORECAST TO CROSS THE FORECAST AREA LATE THURSDAY OR THURSDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THE FRONT. LOWER CIGS/VSBYS ARE POSSIBLE IN ANY SHWRS/TSTMS. && .MARINE... WITH SEAS ON THE OCEAN WATERS DROPPING BELOW ADVISORY CRITERIA, THE SMALL CRAFT ADVISORY WAS CANCELLED EARLIER TODAY. A FRONTAL ZONE WILL DROP INTO OUR FORECAST AREA TONIGHT. THE FRONT IS FORECAST TO STALL OVER OUR AREA LATER TONIGHT INTO MONDAY BEFORE HEADING BACK NORTH AS A WARM FRONT LATE MONDAY OR MONDAY NIGHT. NORTH OF THE FRONT, WINDS COULD BECOME E AROUND 10 KT FOR A TIME LATE TONIGHT INTO MONDAY. THEN AS THE FRONT MOVES BACK NORTH, WIND WILL SHIFT AROUND TO THE S AGAIN WITH SPEEDS INCREASING. LOOKS LIKE WINDS AND/OR SEAS WILL REACH ADVISORY CRITERIA AGAIN, POSSIBLY AS EARLY AS MONDAY NIGHT, AND CONTINUE UNTIL A COLD FRONT CROSSES THE WATERS LATE THURSDAY OR THURSDAY NIGHT. OVERALL, IT LOOKS LIKE A WEEK WITH A PROLONGED PERIOD OF MARINE FLAGS. WILL HOLD OFF INITIATING A SMALL CRAFT ADVISORY FOR NOW, SINCE IT WON'T START UNTIL MONDAY NIGHT. && .HYDROLOGY... WITH FFG AND FFH VALUES STILL LOW UP NORTH (WHERE IN EXCESS OF 0.75 INCHES OF RAIN FELL YESTERDAY IN SPOTS), WE CAN'T RULE OUT THAT A WIDESPREAD HEAVY CONVECTIVE RAIN WOULD CAUSE FLOODING ALONG THE PASSAIC RIVER BASIN AGAIN. ANY HEAVY DOWNPOUR THROUGHOUT MUCH OF THE FORECAST AREA COULD CAUSE LOCALIZED FLOODING. WE HAVE ADDRESSED THIS IN THE HWO. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...MEOLA NEAR TERM...MEOLA SHORT TERM...MEOLA LONG TERM...O'HARA AVIATION...RPW MARINE...RPW HYDROLOGY...DELISI
Hazardous weather outlook, Apr 24, 3:49 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 349 PM EDT SUN APR 24 2011 NJZ001-PAZ054-055-252000- SUSSEX-CARBON-MONROE- 349 PM EDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAINFALL AMOUNTS IN THUNDERSTORMS MAY BE MODERATE TO HEAVY, RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ008-252000- MORRIS- 349 PM EDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. RAINFALL AMOUNTS IN THUNDERSTORMS MAY BE MODERATE TO HEAVY, RESULTING IN LOCALIZED FLOODING. IF WIDESPREAD MODERATE TO HEAVY RAIN OCCURS, THERE MAY BE RENEWED FLOODING ALONG THE PASSAIC RIVER BASIN INTO EARLY IN THE WORK WEEK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007-009-010-PAZ060>062-252000- WARREN-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON- 349 PM EDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. RAINFALL AMOUNTS IN THUNDERSTORMS MAY BE MODERATE TO HEAVY, RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-002-MDZ008-012-015-019-020-NJZ012-013-015>023-027-PAZ067>071- 252000- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 349 PM EDT SUN APR 24 2011 ...SEVERE THUNDERSTORM WATCH 195 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. RAINFALL AMOUNTS IN THUNDERSTORMS MAY BE MODERATE TO HEAVY, RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-NJZ014-024>026-252000- INLAND SUSSEX-DELAWARE BEACHES-EASTERN MONMOUTH- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- 349 PM EDT SUN APR 24 2011 ...SEVERE THUNDERSTORM WATCH 195 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. RAINFALL AMOUNTS IN ANY THUNDERSTORMS COULD BE MODERATE TO HEAVY, AND COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-252000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 349 PM EDT SUN APR 24 2011 ...SEVERE THUNDERSTORM WATCH 195 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-252000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 349 PM EDT SUN APR 24 2011 ...SEVERE THUNDERSTORM WATCH 195 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 24, 4:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EDT SUN APR 24 2011
DEZ001-002-MDZ008-012-015-019-020-242100-
CAROLINE MD-CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
TALBOT MD-
408 PM EDT SUN APR 24 2011
...A THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL MAY AFFECT
PARTS OF NORTHEASTERN MARYLAND AND NORTHERN AND CENTRAL DELAWARE
BETWEEN 515 PM AND 615 PM...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM TO THE NORTHWEST OF WASHINGTON DC. IT WAS MOVING
EAST AT 45 MPH. AT THAT SPEED...THE STORM WILL MOVE ACROSS PARTS OF
NORTHEASTERN MARYLAND AND NORTHERN AND CENTRAL DELAWARE BETWEEN 515
PM AND 615 PM.
THE THUNDERSTORM WAS PRODUCING STRONG WIND GUSTS...FREQUENT CLOUD
TO GROUND LIGHTNING AND HEAVY RAIN.
IF THE STORM MAINTAINS ITS INTENSITY AS IT NEARS CHESAPEAKE BAY...A
SEVERE THUNDERSTORM WARNING WILL BE ISSUED FOR PARTS OF NORTHEASTERN
MARYLAND AND NORTHERN AND CENTRAL DELAWARE.
LAT...LON 3874 7624 3876 7623 3866 7634 3884 7625
3881 7621 3883 7620 3885 7638 3904 7631
3904 7629 3900 7617 3918 7627 3949 7598
3972 7623 3981 7544 3947 7559 3895 7531
3883 7572 3865 7571 3857 7605
IOVINOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:57 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Monmouth, Somerset | 63 min |
| Apr 24, 4:56 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 64 min |
| Apr 24, 6:03 PM EDT | Special Weather Statement | PHI | Kent | 57 min |
Nearby
Special Weather Statements in Maryland, 2011Special Weather Statements in Delaware, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.